t3

Hi as you may know I was taking 30 mcg t3 spread 3 times a day.TSH was 15 and ft3 4.7.I am now up to 40 mcg a day spread 3 times a day.I went up to 35mcg for nearly two weeks and then up to 40 for last week,could this have made me hyper sosoon or could I still be suffering from having high tsh ,and does it take 6 weeks to stabilse like thyroxine .Thanks because I feel more rough still ,had 2 better days then felt rough,I have had pain in arm muscles,so bad ,worse I have ever had.

6 Replies

oldestnewest
  • Susie, you can't be hyper with TSH 15 but the dose increase may make you feel hyper. I think you usually have problems when you raise dose. You can either try riding it out or reduce dose back to 30mcg for a few days and then raise to 35mcg. When you're comfortable with 35mcg raise by 5mcg to 40mcg.

  • Thanks so much Clutter,think I will ride it out ,was just scared I would be hyper due to raise already.I actually wonder if I am going more hypo as can barley drag myself around today and terrible pains in arms and shoulders.Thanks for support ,it dose help when things are bad.

    I think since having stopped thyroxine 8 weeks ago ,this having effect too.

  • Susie, I think it may be the build up of T4 in your system which is causing the pain.

    Whether it is a build up of T4, or the T4 has converted to rT3, it can take up to 14 weeks off T4 for it to clear. When it does you will feel so much better. I found symptoms decreased quickly and were completely gone within 2 weeks.

  • Thanks Clutter ,would the pain get worse though ,as pain was not nearly as bad when taking thyroxine,in one way I feel better on t3 and another feel worse,I really do not want to stop t3.But am worried because when I became suddenly so ill nearly 2 years ago after 14 years of Hashimotos ,still feel very bad genrally and Endo says all other test for other issues are normal,I am so scared there is something else wrong.I t is if there is literally no petrol in my engine ,I want to do things but no energy to do things,so frustrating,not being able to partake in things and I look at boys bedrooms to tidy them ,I used to whiz round ,but now it is a srtuggle.Some days are better than others ,I am worried also that t3 not working for me as it does others.Sorry for ramble.

  • Susie, I'm not sure why the pain would get worse but as you have felt improvement in other ways it may be worth continuing with T3 only for another couple of months to see whether there is improvement when any build up of T4 has cleared.

    40mcg T3 is equivalent to 120mcg T4 so you are tolerating a higher dose than you were previously able to. TSH 15 means you are still undermedicated and this is why you lack energy and quite probably why you have pain. TSH needs to be around 1.0 before you can be considered euthyroid and for most of your symptoms to resolve.

    T3 works for people in different ways. There's no point in comparing how it works for others. My brain fog improved when I added T3 but it took 10/12 weeks off T4 before there was any improvement in my physical symptoms which had me mostly bedbound.

  • You are hypo. Try taking your t3 all at once and see if it helps..this is what many do here and Dr. Lowe did. Also, t3 is dosed by symptom relief, not labs. You can't tell if your cells are getting enough from thyroid labs and apparently, yours aren't.

You may also like...